How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nurse Milli, RN Your Own Question
Nurse Milli, RN
Nurse Milli, RN, Nurse (RN)
Category: Health
Satisfied Customers: 4139
Experience:  20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
Type Your Health Question Here...
Nurse Milli, RN is online now
A new question is answered every 9 seconds

I have been taking .25mg (sometimes .125) of Xanax at night

This answer was rated:

I have been taking .25mg (sometimes .125) of Xanax at night for approximately 11 months. I took my last pill 8 nights ago. Am I past the danger point for seizures? I am experiencing headaches and increased nervousness, also having a problem with sleeping.
Hi there and thank you for the question. I am a Registered Nurse and will be happy to help you today. Can you tell me why you were prescribed the Xanax to begin with? I see you posted "Anxiety...experiencing SVT at night." but I'm not sure if you are having these issues now or if that is why you were given the Xanax to begin with. Please reply back so I can help you.
Customer: replied 2 years ago.

I was started on the Xanax to help with the SVT. I am also on Metoprolol 50 mg. 1 daily and Flecainide 50 mg. every 12 hours.

Ok thank you for replying back and adding that information. Last question....Did you take yourself off of the Xanax or have you been taken off of it.
Customer: replied 2 years ago.
Took myself off
Ok thank you again. Coming off of a drug like this can actually be dangerous. If you take a medication like this for anxiety, or the problems with the heart rhythm (SVT) it can actually make you have episodes of SVT and make the anxiety much much worse or yes, can cause seizures and other neurological issues. I would recommend doing a taper if you decide to start taking the Xanax again and then decide to come off. At this point, you have been off of the medication long enough that you are beginning to see some side effects like the headaches, insomnia etc. I will be very difficult to say whether or not you will have any serious medical issues like seizures or not. This is something you will have to 'wait and see' to determine if this happens.
Nurse Milli, RN and 3 other Health Specialists are ready to help you